Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the generalized Ramanujan-Nagell equation $ x\sp 2-D=2\sp {n+2}$


Author: Mao Hua Le
Journal: Trans. Amer. Math. Soc. 334 (1992), 809-825
MSC: Primary 11D61
DOI: https://doi.org/10.1090/S0002-9947-1992-1070350-7
MathSciNet review: 1070350
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ D$ be a positive integer which is odd. In this paper we prove that the equation $ {x^2} - D = {2^{n + 2}}$ has at most three positive integer solutions $ (x,n)$ except when $ D = {2^{2m}} - 3 \cdot {2^{m + 1}} + 1$ , where $ m$ is a positive integer with $ m \geq 3$ .


References [Enhancements On Off] (What's this?)

  • [1] F. Beukers, On the generalized Ramanujan-Nagell equation. I, Acta Arith. 38 (1980/1981), 389-410. MR 621008 (83a:10028a)
  • [2] L.-K. Hua, Introduction to number theory, Springer-Verlag, Berlin, 1982. MR 665428 (83f:10001)
  • [3] R. Lidl and H. Niederreiter, Finite fields, Addison-Wesley, Reading, Mass., 1983. MR 746963 (86c:11106)
  • [4] T. Nagell, Contributions to the theory of a category of diophantine equations of the second degree with two unknowns, Nova Acta Soc. Sci. Upsala (4) 16 (1955), 38 pp. MR 0070645 (17:13b)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11D61

Retrieve articles in all journals with MSC: 11D61


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1070350-7
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society